Next Article in Journal
Unusual Foreign Object in a Tooth: A Case Report and Review of Literature
Previous Article in Journal
Multidisciplinary Approach to Bilaterally Missing Lateral Incisors: A Case Report
Clinics and Practice is published by MDPI from Volume 11 Issue 1 (2021). Previous articles were published by another publisher in Open Access under a CC-BY (or CC-BY-NC-ND) licence, and they are hosted by MDPI on mdpi.com as a courtesy and upon agreement with PAGEPress.
Case Report

Isolated Hemopericardium after Initiation of Rivaroxaban: Implications and Potential Mechanisms

1
Texas Heart Institute, Texas, USA
2
Baylor College of Medicine, Texas, USA
*
Author to whom correspondence should be addressed.
Clin. Pract. 2019, 9(1), 4-5; https://doi.org/10.4081/cp.2019.1096
Received: 9 July 2018 / Revised: 11 January 2019 / Accepted: 17 January 2019 / Published: 30 January 2019
Direct oral anticoagulants have become increasingly used for atrial fibrillation and venothromboembolic disease. Thus far, there have been a few published cases of pericardial effusion associated with rivaroxban. However, there has been little published regarding the effects of concurrent medications and their effect on the cytochrome enzyme systems involved in rivaroxaban metabolism. We present a case of a 76-year-old female who develops a spontaneous haemopericardium after initiating rivaroxaban. After thorough medical reconciliation, we offer pharmacokinetic mechanisms that may have contributed to the haemopericardium. This case demonstrates the importance of reviewing patients medication lists and utilizing basic pharmacokinetics to prevent adverse events.
Keywords: direct oral anticoagulants; rivaroxaban; pericardial effusion direct oral anticoagulants; rivaroxaban; pericardial effusion
MDPI and ACS Style

Mehta, A.; Burkland, D.; Mathuria, N. Isolated Hemopericardium after Initiation of Rivaroxaban: Implications and Potential Mechanisms. Clin. Pract. 2019, 9, 4-5. https://doi.org/10.4081/cp.2019.1096

AMA Style

Mehta A, Burkland D, Mathuria N. Isolated Hemopericardium after Initiation of Rivaroxaban: Implications and Potential Mechanisms. Clinics and Practice. 2019; 9(1):4-5. https://doi.org/10.4081/cp.2019.1096

Chicago/Turabian Style

Mehta, Adwait, David Burkland, and Nilesh Mathuria. 2019. "Isolated Hemopericardium after Initiation of Rivaroxaban: Implications and Potential Mechanisms" Clinics and Practice 9, no. 1: 4-5. https://doi.org/10.4081/cp.2019.1096

Find Other Styles

Article Access Map by Country/Region

1
Back to TopTop